Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lore91

Just Finished Accutane... So Scared

Recommended Posts

Hey guys, just finished accutane (40 mg for 7 months) and am terrified . I took my last two pills today and I'm so so scared to be off of it. It has helped tremendously and I have literally suffered with no side effects aside from fatigue and dry skin. I could easily have stayed on forever hah!

However, the past two days I have broken out slightly, and just two hours ago I realized I had two very big spots on my bum ;-; i'm so so scared it will all come back now i've finished

I'm moving to tokyo for a year in feb 2016, so if it does come back I won't be able to take a second course of accutane..

I guess that now I'm getting my life back together I just don't want to break out again, and it's scaring me so so much.. Especially having some breakouts like I do right at the end of my course.

Does anyone have any advice on life after accutane? Any positivity? I really need some haha..

My derm has prescribed me epiduo should I need it, but I'm not sure if/when I should use it. A lot of people seem to be put on retin a? Should I ask for that?

Sorry for the questions guys! It's just that earlier this year I was suicidal due to my skin and it got to the point where I didn't leave the house for 5 months. Now, my life is all getting back together, im socializing all the time and have an amazing job next year in tokyo... I just don't want it to go wrong ;(

Share this post


Link to post
Share on other sites

Hi

If I were you, I'd start using a BP-based regimen as soon as possible, especially since you started breaking out. Usually when someone attempts to clear their skin using BP, they need to use a lot of the product to ensure that they'll be able to get clear. If you're moderately clear right now, you won't have to use a ton of it (usually about 4 milliliters worth). You could use only half of this amount (2 milliliters for your entire face.) This way you won't have to deal w/ the extreme dryness, etc. which BP causes.

I'd view it like this: Accutane has cleared my skin, but I need to use a regimen to maintain it.

Are you familiar w/ the Acne.org regimen?

Share this post


Link to post
Share on other sites

If I were you I wouldn't take any advice from this forum and I would go see your derm that perscribed you the accutane. I broke out a little after I finished accutane as well but the one piece of advice I could give you is don't put anything on your face that you don't hear from your derm is okay to do. My derm put me on retin a afterwards your might want to do the same or not. ASK YOUR DOCTOR. don't make things potentially worse by listening to people on this forum

Share this post


Link to post
Share on other sites

My derm said using topical retinoid such as retin a or differin few times a week would be a good way to prevent the relapse

Share this post


Link to post
Share on other sites

I finished 5 or 6 months and broke out a little a few weeks later. I remember thinking I might have to go on another course. that minor breakout went away and I was 100% clear of all acne, blackheads and excess oil for over 7 years. Don't panic and DONT be quick to start putting shit back on your face. Water and moisturizer was all I used for all those years.

Best wishes

Share this post


Link to post
Share on other sites

I felt untouchable after my second course and din't use the Differin my derm prescribed me for maintinence. I then had a small breakout and cleared again.

Unfortunately I had bad skin care habits so a few weeks down the line I broke out AGAIN. This time it was big time and didn't stop.

I kicked myself into shape and found myself a skin care routine that worked for me and started using my retinoid. 10 weeks later and I am clear of acne again and it feels more consistent and dare I say it BETTER than how I was post accutane.

So for me a good routine, a retinoid and better diet has helped me so much it's immeasurable.

Share this post


Link to post
Share on other sites

Thanks guys! All of my breakouts have cleared and ingrowns gone (minus one tiny mark) so it's all looking good so far.

Right now I'm planning to carry on with the routine I was on during my accutane journey... Which is literally just cetaphil face wash twice a day. I didn't use moisturizer once during the treatment apart from the area around my mouth -- i really didn't get that dry! (Just lips).

I'm hopeful I won't have to use the differin.. I'm kind of scared that using a topical now might make my skin freak out, but we'll deal with that when we get to it.

So far, though, so good! I usually just put a tiny dab of concealer on two red marks on my right cheek, but today I didn't even have too!

My biggest fear, though, is it coming back while I'm in Japan, because obviously I don't think I'll be able to go through the process to get accutane over there (language barrier, lack of suitable insurance)... In which case, I'll be stuck for 14 months with accutane ;S my job also involves heavy makeup..

Has anyone here remained entirely clear/cured after accutane? The 7 year story posted above has really calmed me!

Edited by Lore91

Share this post


Link to post
Share on other sites

^^^^ I'm sure most people r cured or don't have severe acne after accutane. U only see people on this site that accutane DIDNT work for. Most everyone quits coming on a site like this once their face is better.

I came back on this site after all these years because I started breaking out this time last year. The oil isnt ANYTHING like it was before accutane. I am completely clear at the present time (using Ziana and a 2.5% bp medication).

Retinoids make most peoples skin more oily, so I would b really nervous to get all that started again. I would keep using the cetaphil and nothing more ,unless your skin changes. b as gentle as possible to your face.

Edited by Rittdk01

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×